From Lynn Haven, Florida, USA:
I am a 43 year old females who has had type 2 for two years which is treated with a oral agent, and I also take Lisinopril, Zocor, Prilosec and an alphabetic vitamin once a day. The Prilosec was prescribed after having trouble with Baycol. Baycol was then replaced with Zocor, but the Prilosec was not stopped. I am worried about liver problems with these various medications. I would like to stop taking the Zocor and Prilosec and plan to ask my physician about that at my next appointment. Do these medications help more than they harm? Are my fears about them correct?
First, abnormal lipids (cholesterol and triglycerides) cluster with type 2 diabetes. When a lipid-lowering medication is started, it generally needs to be continued indefinitely. This has profound benefits for decreasing cardiovascular risk over your lifetime. If you stop it, you lose the protection. Therefore, it is not generally one of the medications easily stopped. However, the Prilosec may be able to be stopped.
To answer the question of whether the medications are doing you harm, your physician can check blood tests which monitor their toxicity. However, the rate of adverse side effects is not great and the medication should be stopped for only clear reasons. It sounds like your sugars are well controlled. It sounds like you need to get reassurance from your physician and they should be able to help you.
Original posting 2 Aug 2001
Posted to Other Medications
Last Updated: Tuesday April 06, 2010 15:09:24
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.